Wife stopped prednisone, swelling way up despite other meds, new diganosis?
August 22, 2009 8:38 AM Subscribe
My wife went off of one medication for arthritis and it made a huge difference, even though the other two meds didn't. She is getting a second opinion. What else might she have? (you are not a doctor)
posted by IzzeYum to Health & Fitness (16 answers total) 2 users marked this as a favorite
My 32 year old wife was told she has rheumatoid arthritis after she had pain in her joints and swelling (she actually gained weight she was so swollen). The doctor put her on Prednisone (5 mg) as well as Hydroxychloroquine and diflunisal. She was told to stop taking the prednisone after, I think like 3-4 months. While she was on it the swelling went totally away, she didn't hurt and had more energy. Since she has come off it the swelling is returning (3 weeks after being off it), as has the tired and the pain. She IS STILL on the other two arthritis meds but without the prednisone they seem to be making no difference. She was already planning on getting a second opinon, but this makes me even more suspicious it was a wrong diag or at least the wrong meds.
She also was having dry skin problems as original symptoms and that has also returned (flakey scalp and stuff) with the removal of the prednisone.
So what else might it be? Some weird allergy? She does has a nut allergy already, not severe but still.